Missouri, 2012

Drought in Missouri, November 1 to 30, 2012

November 1 to 30, 2012 · NWS EAX · 28 events in 28 counties and zones

The drought continued across the area during the month of November. Slight improvement was noted, with D1 to D2 conditions prevailing.

Where it happened

Every event with a place to put it; 28 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
28

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS EAX wrote it up.

The drought continued across the area during the month of November. Slight improvement was noted, with D1 to D2 conditions prevailing. Rainfall deficits were generally in the 10 to 16 inch range for the year.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before the first event at Oct 31, 10:49 PM CST, 1 hour 11 minutes earlier.

Area forecast discussion, Oct 31, 10:49 PM CST, 1 hour 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1149 PM CDT WED OCT 31 2012

...UPDATED AVIATION DISCUSSION...

.DISCUSSION...

Relatively quiet weather is in store the next seven days as the upper
pattern briefly transitions to quasi-zonal late this week before
returning to mean troughing over the eastern US by early next week.

For tonight and Thursday, surface high currently centered over the
area will shift to the east with southwesterly flow keeping temps
above freezing for all areas tonight and warming into the upper 60s
and lower 70s across much of the region on Thursday. Meanwhile a cold
front will slide through the forecast area during the afternoon,
though a lack of any appreciable moisture is expected to maintain dry
conditions as the front passes through.

Boundary will stall just south of the forecast area early Friday as
the upper pattern transitions to more zonal in nature. This will
allow a surface low to develop over the High Plains early Friday as a
shortwave digs across the Northern Plains, which will track into
southern or central Missouri through the day Saturday. Available
moisture for this system will not be terribly impressive, but rather
deep isentropic ascent coupled with broad synoptic-scale forcing
ahead of the surface low should still warrant at least low-chance
PoPs across the eastern CWA late Friday and early Saturday,
especially given some weak elevated instability.

Upper pattern will then transition back to mean ridging across the
west and mean troughing east heading into early next week. Resulting
broad northwest flow across the Plains will maintain dry conditions
through mid-week as temps remain near or slightly below average.

Hawblitzel

&&

.AVIATION...

For the 06Z TAFs...VFR conditions will continue through this TAF
cycle with light winds and scattered high clouds expected through
late morning. A cold front will move through the terminals during
the early afternoon hours veering winds around to the northwest
between 5-10 knots.

73

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&

WFO EAX
Hazardous weather outlook, Oct 31, 5:31 PM CST, 6 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
631 PM CDT WED OCT 31 2012

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-011200-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS-
ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER-
HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON-
CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON-
RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS-
COOPER-BATES-HENRY-
631 PM CDT WED OCT 31 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND
WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

MELL

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

28 drought. Local standard time, as filed.

Drought, Andrew

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Andrew forecast zone
Reported by
Drought Monitor
Coordinates
39.984, -94.802 (the zone’s center; the record gives no point)

Drought D2 conditions prevailed across the county. Cosby reported 1.76 inches of rain.

Drought, Atchison

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Atchison forecast zone
Reported by
Drought Monitor
Coordinates
40.431, -95.428 (the zone’s center; the record gives no point)

Drought D2 conditions prevailed across the county. Tarkio reported 0.95 inches of rain.

Drought, Bates

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Bates forecast zone
Reported by
Drought Monitor
Coordinates
38.257, -94.340 (the zone’s center; the record gives no point)

Drought D1 to D2 conditions prevailed across the county. Butler received 1.59 inches of rain.

Drought, Buchanan

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Buchanan forecast zone
Reported by
Drought Monitor
Coordinates
39.660, -94.806 (the zone’s center; the record gives no point)

Drought D2 conditions prevailed across the county. Saint Joseph reported 1.79 inches of rain.

Drought, Caldwell

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Caldwell forecast zone
Reported by
Drought Monitor
Coordinates
39.656, -93.983 (the zone’s center; the record gives no point)

Drought D1 to D2 conditions prevailed across the county. Hamilton received 1.62 inches of rain.

Drought, Cass

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Cass forecast zone
Reported by
Drought Monitor
Coordinates
38.647, -94.355 (the zone’s center; the record gives no point)

Drought D2 conditions prevailed across the county. The National Weather Service Office in Pleasant Hill reported 1.53 inches of rain.

Drought, Clay

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Clay forecast zone
Reported by
Drought Monitor
Coordinates
39.311, -94.421 (the zone’s center; the record gives no point)

Drought D1 to D2 conditions prevailed across the county. Kearney received 1.80 inches of rain.

Drought, Clinton

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Clinton forecast zone
Reported by
Drought Monitor
Coordinates
39.602, -94.405 (the zone’s center; the record gives no point)

Drought D1 to D2 conditions prevailed across the county. Rainfall was from one to two inches across the county.

Drought, Cooper

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Cooper forecast zone
Reported by
Drought Monitor
Coordinates
38.844, -92.810 (the zone’s center; the record gives no point)

Drought D1 to D2 conditions prevailed across the county. Boonville reported 1.73 inches of rain.

Drought, Daviess

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Daviess forecast zone
Reported by
Drought Monitor
Coordinates
39.961, -93.985 (the zone’s center; the record gives no point)

Drought D2 conditions prevailed across the county. Gallatin received 1.43 inches of rain.

Drought, De Kalb

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
De Kalb forecast zone
Reported by
Drought Monitor
Coordinates
39.893, -94.405 (the zone’s center; the record gives no point)

Drought D2 conditions prevailed across the county. Amity received 1.42 inches of rain.

Drought, Gentry

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Gentry forecast zone
Reported by
Drought Monitor
Coordinates
40.212, -94.410 (the zone’s center; the record gives no point)

Drought D2 conditions prevailed across the county. Albany received 1.49 inches of rain.

Drought, Grundy

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Grundy forecast zone
Reported by
Drought Monitor
Coordinates
40.114, -93.565 (the zone’s center; the record gives no point)

Drought D2 conditions prevailed across the county. Trenton reported 1.72 inches of rain.

Drought, Harrison

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Harrison forecast zone
Reported by
Drought Monitor
Coordinates
40.355, -93.992 (the zone’s center; the record gives no point)

Drought D2 conditions prevailed across the county. Bethany received 2.29 inches of rain.

Drought, Henry

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Henry forecast zone
Reported by
Drought Monitor
Coordinates
38.385, -93.793 (the zone’s center; the record gives no point)

Drought D1 to D2 conditions prevailed across the county. Clinton measured 1.80 inches of rain.

Drought, Holt

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Holt forecast zone
Reported by
Drought Monitor
Coordinates
40.094, -95.215 (the zone’s center; the record gives no point)

Drought D2 conditions prevailed across the county. Oregon reported 1.47 inches of rain.

Drought, Jackson

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Jackson forecast zone
Reported by
Drought Monitor
Coordinates
39.009, -94.346 (the zone’s center; the record gives no point)

Drought D2 conditions prevailed across the county. Independence received 1.65 inches of rain.

Drought, Johnson

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Johnson forecast zone
Reported by
Drought Monitor
Coordinates
38.744, -93.806 (the zone’s center; the record gives no point)

Drought D1 to D2 conditions prevailed across the county. Warrensburg reported 1.63 inches of rain.

Drought, Lafayette

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Lafayette forecast zone
Reported by
Drought Monitor
Coordinates
39.066, -93.785 (the zone’s center; the record gives no point)

Drought D1 to D2 conditions prevailed across the county. Higginsville received 1.91 inches of rain.

Drought, Linn

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Linn forecast zone
Reported by
Drought Monitor
Coordinates
39.870, -93.107 (the zone’s center; the record gives no point)

Drought D1 to D2 conditions prevailed across the county. Linneus measured 1.77 inches of rain.

Drought, Livingston

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Livingston forecast zone
Reported by
Drought Monitor
Coordinates
39.782, -93.548 (the zone’s center; the record gives no point)

Drought D1 to D2 conditions prevailed across the county. Chillicothe reported 1.75 inches of rain.

Drought, Mercer

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Mercer forecast zone
Reported by
Drought Monitor
Coordinates
40.422, -93.569 (the zone’s center; the record gives no point)

Drought D2 conditions prevailed across the county. Princeton received 2.02 inches of rain.

Drought, Nodaway

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Nodaway forecast zone
Reported by
Drought Monitor
Coordinates
40.361, -94.883 (the zone’s center; the record gives no point)

Drought D2 conditions prevailed across the county. Maryville received 1.24 inches of rain.

Drought, Platte

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Platte forecast zone
Reported by
Drought Monitor
Coordinates
39.381, -94.774 (the zone’s center; the record gives no point)

Drought D2 conditions prevailed across the county. The Kansas City International Airport reported 1.36 inches of rain.

Drought, Putnam

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Putnam forecast zone
Reported by
Drought Monitor
Coordinates
40.479, -93.016 (the zone’s center; the record gives no point)

Drought D1 to D2 conditions prevailed across the county. Unionville received 1.73 inches of rain.

Drought, Ray

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Ray forecast zone
Reported by
Drought Monitor
Coordinates
39.352, -93.990 (the zone’s center; the record gives no point)

Drought D1 to D2 conditions prevailed across the county. Richmond received 1.69 inches of rain.

Drought, Sullivan

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Sullivan forecast zone
Reported by
Drought Monitor
Coordinates
40.211, -93.111 (the zone’s center; the record gives no point)

Drought D1 to D2 conditions prevailed across the county. Milan received 1.89 inches of rain.

Drought, Worth

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Worth forecast zone
Reported by
Drought Monitor
Coordinates
40.479, -94.422 (the zone’s center; the record gives no point)

Drought D2 conditions prevailed across the county. Grant City reported 1.65 inches of rain.

What these are

Drought
A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2012Every state in 2012This day in weather historyWarnings in Missouri, November 2012

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 418027, 418028, 418029, 418030, 418031, 418032, 418033, 418034, 418035, 418036, 418037, 418038, 418040, 418041, 418042, 418043, 418044, 418045, 418046, 418047, 418048, 418049, 418051, 418052, 418053, 418054, 418055, 418056.